Alert archive / California / Gale Warnings in 2017
Gale Warning 2, NWS Los Angeles, CA
NWS Los Angeles, CA issued this gale warning at Jan 7, 2017, 7:39 PM PST. It took effect at Jan 8, 2017, 3:00 AM PST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2017, 7:39 PM PST (03:39 UTC)
- In effect from
- Jan 8, 2017, 3:00 AM PST
- Expired
- Jan 8, 2017, 8:37 PM PST
- In force
- 18 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
163 WHUS76 KLOX 080339 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 739 PM PST SAT JAN 7 2017 PZZ670-673-081145- /O.CAN.KLOX.GL.W.0001.000000T0000Z-170108T2300Z/ /O.NEW.KLOX.SC.Y.0005.170108T0339Z-170108T1100Z/ /O.NEW.KLOX.GL.W.0002.170108T1100Z-170109T0000Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 739 PM PST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST SUNDAY... ...GALE WARNING IN EFFECT FROM 3 AM TO 4 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 4 PM PST SUNDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 3 AM PST SUNDAY. * WINDS...SOUTHEAST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 8 TO 10 FEET WITH PERIODS AROUND 10 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ645-081145- /O.CAN.KLOX.GL.W.0001.000000T0000Z-170108T2300Z/ /O.NEW.KLOX.GL.W.0002.170108T1500Z-170109T0000Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- 739 PM PST SAT JAN 7 2017 ...GALE WARNING IN EFFECT FROM 7 AM TO 4 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM TO 4 PM PST SUNDAY. * WINDS...SOUTHEAST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 7 TO 9 FEET WITH PERIODS AROUND 10 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ650-676-080445- /O.CAN.KLOX.SC.Y.0004.000000T0000Z-170108T1100Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA INCLUDING SANTA CRUZ ISLAND- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 739 PM PST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE SMALL CRAFT ADVISORY. CONDITIONS HAVE IMPROVED AND ARE NOT EXPECTED TO RETURN IN THE NEAR FUTURE. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
6 follow-up statements
923 WHUS76 KLOX 080428 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 828 PM PST SAT JAN 7 2017 PZZ670-673-081230- /O.CON.KLOX.SC.Y.0005.000000T0000Z-170108T1100Z/ /O.CON.KLOX.GL.W.0002.170108T1100Z-170109T0000Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 828 PM PST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 4 PM PST SUNDAY... * WINDS...SOUTHEAST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 8 TO 10 FEET WITH PERIODS AROUND 10 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ645-081230- /O.CON.KLOX.GL.W.0002.170108T1500Z-170109T0000Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- 828 PM PST SAT JAN 7 2017 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 4 PM PST SUNDAY... * WINDS...SOUTHEAST WINDS 20 TO 25 KT WITH GUSTS TO 30 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 5 TO 7 FEET WITH PERIODS AROUND 10 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
285 WHUS76 KLOX 081105 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 305 AM PST SUN JAN 8 2017 PZZ670-673-081915- /O.CAN.KLOX.GL.W.0002.000000T0000Z-170109T0000Z/ /O.NEW.KLOX.SC.Y.0006.170108T1105Z-170108T1700Z/ /O.EXP.KLOX.SC.Y.0005.000000T0000Z-170108T1100Z/ /O.NEW.KLOX.GL.W.0003.170108T1700Z-170109T0500Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 305 AM PST SUN JAN 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... ...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 9 AM PST THIS MORNING. * WINDS...SOUTHEAST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 8 TO 10 FEET WITH PERIODS AROUND 10 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ645-081915- /O.NEW.KLOX.SC.Y.0006.170108T1105Z-170108T1700Z/ /O.EXT.KLOX.GL.W.0002.170108T1700Z-170109T0500Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- 305 AM PST SUN JAN 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... ...GALE WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. * WINDS...SOUTHEAST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 7 TO 9 FEET WITH PERIODS AROUND 10 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CK/KJ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
448 WHUS76 KLOX 081107 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 307 AM PST SUN JAN 8 2017 PZZ670-673-081915- /O.CON.KLOX.SC.Y.0006.000000T0000Z-170108T1700Z/ /O.CON.KLOX.GL.W.0003.170108T1700Z-170109T0500Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 307 AM PST SUN JAN 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST THIS EVENING... * WINDS...SOUTHEAST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 8 TO 10 FEET WITH PERIODS AROUND 10 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ645-081915- /O.CON.KLOX.SC.Y.0006.000000T0000Z-170108T1700Z/ /O.CON.KLOX.GL.W.0002.170108T1700Z-170109T0500Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- 307 AM PST SUN JAN 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST THIS EVENING... * WINDS...SOUTHEAST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 7 TO 9 FEET WITH PERIODS AROUND 10 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CK/KJ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
138 WHUS76 KLOX 081706 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 906 AM PST SUN JAN 8 2017 PZZ645-090115- /O.EXP.KLOX.SC.Y.0006.000000T0000Z-170108T1700Z/ /O.CON.KLOX.GL.W.0002.000000T0000Z-170109T0500Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- 906 AM PST SUN JAN 8 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS...SOUTHEAST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 7 TO 9 FEET WITH PERIODS AROUND 10 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ670-673-090115- /O.EXP.KLOX.SC.Y.0006.000000T0000Z-170108T1700Z/ /O.CON.KLOX.GL.W.0003.000000T0000Z-170109T0500Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 906 AM PST SUN JAN 8 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS...SOUTHEAST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 8 TO 10 FEET WITH PERIODS AROUND 10 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
658 WHUS76 KLOX 082215 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 215 PM PST SUN JAN 8 2017 PZZ670-673-090500- /O.CON.KLOX.GL.W.0003.000000T0000Z-170109T0500Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 215 PM PST SUN JAN 8 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS...SOUTH WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 8 TO 10 FEET WITH PERIODS AROUND 10 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ645-090500- /O.CON.KLOX.GL.W.0002.000000T0000Z-170109T0500Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- 215 PM PST SUN JAN 8 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS...SOUTHEAST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 7 TO 9 FEET WITH PERIODS AROUND 10 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
591 WHUS76 KLOX 090437 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 837 PM PST SUN JAN 8 2017 DEFAULT OVERVIEW SECTION PZZ645-091100- /O.CAN.KLOX.GL.W.0002.000000T0000Z-170109T0500Z/ /O.NEW.KLOX.SC.Y.0007.170109T0437Z-170109T1100Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- 837 PM PST SUN JAN 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTH WINDS 10 TO 20 KT WITH GUSTS TO 30 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 7 TO 9 FEET WITH PERIODS AROUND 10 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ670-673-091100- /O.CAN.KLOX.GL.W.0003.000000T0000Z-170109T0500Z/ /O.NEW.KLOX.SC.Y.0007.170109T0437Z-170109T1100Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 837 PM PST SUN JAN 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 8 TO 10 FEET WITH PERIODS AROUND 10 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Jan 7, 4:00 PM PST, 3 hours 39 minutes earlier.
Area forecast discussion, Jan 7, 4:00 PM PST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
400 PM PST Sat Jan 7 2017
.SYNOPSIS...
Widespread rain will continue today, heaviest across the Central
Coast. Rain will will shift north into Central California by
Sunday before returning everywhere ahead of a cold front late
Sunday into Monday. Unsettled weather may continue through the end
of next week, with a couple more chances for rain.
&&
.SHORT TERM...(TDY-TUE)
Current forecast thinking is on track through Monday. For today,
large plume of sub-tropical moisture will be drawn up by the upper
low in Gulf of Alaska bringing moderate to locally heavy rainfall
in San Luis Obispo and northern Santa Barbara counties. Light to
locally moderate rainfall in Ventura and Los Angeles counties is
possible, but the plume has shifted to the north where it will
remain this evening and overnight. At this time, northwest San
Luis Obispo county can expect 2-5 inches while the rest of San
Luis Obispo and Santa Barbara counties receive 0.50 to 1.00 inches
of rain. For Ventura and Los Angeles counties, amounts through
tonight will be less, generally between 0.25 and 0.50 inches.
There is a slight chance of thunderstorms north of Point
Conception in the forecast and already observing it 250 miles to
the west and approaching. Models also indicate some decent CAPE
values. There will also be some gusty southeast winds north of
Point Conception today/tonight, so have issued a wind advisory
for zones 34/35/37/51/52, and extending into 39.
On Sunday, best rain chances will be confined to San Luis Obispo
county. However by Sunday evening, models still indicate a potent
front will begin to sweep across the area, exiting Los Angeles
county Monday afternoon. This front will bring a 3-6 hour period
of moderate to heavy rainfall to the area. Depending on how things
develop with respect to rainfall intensity, there could be some
issues for the recent burn areas. Future shifts will need to watch
the potential rainfall rates as the situation develops. Rainfall
totals with this front still look to range between 0.50 and 1.50
inches with locally higher amounts in upslope areas (due to good
southerly flow).
Rainfall totals for Saturday through Monday should be 2-5" in SLO
County with 6+" in the Rocky Butte area, 1.5-3" in SBA County,
1-2.5" in Ventura Co, and 0.75-2" in LA County.
No significant winter weather issues are anticipated through
Sunday as snow levels will remain quite high, but as they drop
down to 7500 feet Monday night there may be minor accumulation in
the Ventura and LA County mountains.
Tuesday looks to bring a break in the rain pattern for most of the
area, the exception being in northern SLO County. The clouds will
remain and temperatures will be a few degrees below normal.
.LONG TERM...(WED-SAT)
Models in agreement with a possibility another system moving
through the area on Wednesday with the best rainfall chances
across SLO and SBA counties. NAEFS percentile for integrated
vapor transport for this event is "only" at 97.5 for this event as
opposed to the Sunday/Monday event which is maxed out.
Thursday and Friday will have only a slight chance of rain in
most places with cloudy skies and then there is a chance for
another system moving in on Saturday. Right now the EC is dry with
the GFS bringing rain as far south as northern SBA County. At a
week away, and with two other systems between now and then,
settling for a slight chance of rain and further monitoring
required.
&&
.AVIATION...
07/2330Z
At 2310Z, there was no marine layer or inversion at KLAX.
Good confidence in TAFs KSBA and south.
Low confidence in KPRB, KSBP and KSMX where moderate to heavy
rain will continue overnight with frequent cig and vis cat
changes. There is a 40 percent chc of IFR cig/Vis and a 20 percentchc
of LIFR cigs 07Z-14Z. There is a 20 percent chc of TSTMs 07Z-12Z.
KLAX...Good confidence in VFR TAF. Good confidence that east winds
will remain under 8 kt through 16Z. There is a 30 percent chc of
east wind 10 to 12kt 17Z-21Z.
KBUR...Good confidence in VFR TAF.
&&
.MARINE...
07/200 PM.
Gale Force winds are still expected to become common north of San
Miguel Island, but confidence is lowering as these winds should
already be here. Even if gusts struggle to exceed 35 KT, confident
in 30+ KT...which should continue through most of Sunday. Due to
the prolonged nature of these winds, a steep and large short
period south swell will build through the period, peaking Monday
morning. Moderate confidence in Small Craft Advisory (SCA) SE
winds over the western SBA Channel and south to San Nicolas
Island. Thunderstorms are possible for the waters off the Central
Coast tonight.
&&
.BEACHES...
07/200 PM.
A large south wind swell (6-10 feet) will peak around the 6 AM
Sunday morning high tide on the Central Coast. The astronomical
high tides forecast is 6.0 feet, but with the expected winds and
waves, the actual high tide will likely be near 6.5 feet. Similar
high tides and winds/waves in the past have produced coastal
flooding of beach roads and parking lots. The Pier and Grand
Avenue entrances to Oceano State Park is of particular
concern...as well as san simeon state park beach. Coastal
structures such as piers and buildings should NOT be impacted.
Minor coastal flooding on the Central Coast may occur again Monday
morning at high tide (646 AM). The high tide may reach 7.0 feet,
and while the winds will weaken, a southwest swell will push in.
Beach areas south of Point Conception will also have beach erosion
and possible minor coastal flooding concerns starting Monday.
High Tides should push to around 6.8 feet Monday morning, then
peak Wednesday and Thursday mornings to around 7.2 feet. Meanwhile
a west to southwest swell will build in, peaking on Thursday. If
any beach roads or parking lots will be impacted, Thursday will
be the day and a coastal flood advisory may be needed. Otherwise
impacts should stay confined to beach erosion and some
beach/harbor walkways (like Belmont Shores). Coastal structures
should NOT be impacted.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 3 AM PST Sunday for zones
34-35-37-39-51-52. (See LAXNPWLOX).
Flash Flood Watch in effect through late Sunday night for
zones 34-37. (See LAXFFALOX).
Coastal Flood Advisory in effect from 3 AM to 9 AM PST Sunday
for zones 34-35. (See LAXCFWLOX).
PZ...Gale Warning in effect until 3 PM PST Sunday for zones
645-670-673. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PST Sunday for
zones 650-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK...(TUE-SAT)
There is a small potential for mud and debris flows near burn
areas Sunday night into Monday morning as moderate to heavy rain
moves through the area. There is also the potential for roadway
flooding as well as rock and mudslides, especially San Luis Obispo
County. Additional storms are expected later in the week but
timing and strength too uncertain to determine hazard potential.
&&
PUBLIC...JLD
AVIATION...Rorke
MARINE...Kittell
BEACHES...Kittell
SYNOPSIS...Munroe
weather.gov/losangelesIn the hours before
Special weather statement, Jan 7, 5:48 PM PST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service OXNARD CA
548 PM PST SAT JAN 7 2017
CAZ035-036-039-052-549-550-080245-
Santa Barbara County South Coast CA-
Santa Cruz and Anacapa Islands CA-Santa Barbara County Mountains CA-
Santa Ynez Valley CA-Santa Barbara County Central Coast CA-
San Miguel and Santa Rosa Islands CA-
548 PM PST SAT JAN 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SANTA BARBARA COUNTY
AND THE CHANNEL ISLAND UNTIL 645 PM PST...
At 544 PM PST, Doppler radar was tracking a line strong thunderstorms
about 15 miles west of Point Conception, moving east at about 30 miles
per hour. These thunderstorms are expected to impact western Santa
Barbara County and the Channel Island between 600 pm and 645 pm.
Wind gusts up to 50 mph, frequent lightning, and very heavy rain will be
possible with this storm.
Locations impacted include...
Lompoc...Point Conception...Santa Cruz Island...San Miguel Island...
Santa Rosa Island...Vandenberg Air Force Base...Refugio...
El Capitan State Beach...Goleta...as well as the Canyon and Sherpa Burn
Areas...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3487 12061 3491 12000 3399 11956 3398 11988
3406 11976 3434 11973 3446 12009 3390 12014
3400 12025 3403 12013 3446 12010 3445 12045
3444 12046 3404 12045 3402 12031 3402 12033
3401 12036 3403 12045 3443 12046 3458 12065
TIME...MOT...LOC 0144Z 240DEG 37KT 3454 12054
Gomberg/SmithSpecial weather statement, Jan 7, 6:48 PM PST, 51 minutes before
Special Weather Statement
National Weather Service OXNARD CA
648 PM PST SAT JAN 7 2017
CAZ035-036-039>041-044-045-052-053-550-080415-
Santa Barbara County South Coast CA-
Los Angeles County Coast including Downtown Los Angeles CA-
Ventura County Interior Valleys CA-Ventura County Coastal Valleys CA-
Ventura County Coast CA-Ventura County Mountains CA-
Santa Cruz and Anacapa Islands CA-Santa Barbara County Mountains CA-
Santa Ynez Valley CA-Santa Barbara County Central Coast CA-
648 PM PST SAT JAN 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR VENTURA...WESTERN LOS ANGELES AND
NORTH CENTRAL SANTA BARBARA COUNTIES UNTIL 815 PM PST...
At 644 PM PST, Doppler radar was tracking a line strong thunderstorms
about over Goleta and moving east at about 30 miles
per hour. These thunderstorms are expected to impact Central and Eastern
Barbara County and Ventura County between 645 pm and 800 pm.
Wind gusts up to 40 mph, frequent lightning, and very heavy rain will be
possible with this storm.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...Oxnard...Thousand Oaks...Simi Valley...Ventura...
Santa Barbara...Camarillo...Fillmore...Ojai...Montecito...Santa Ynez...
Santa Monica...Santa Paula..Carpinteria...Solvang...Refugio State Beach...
La Conchita...Newbury Park...Lockwood Valley...and Rose Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3404 11878 3405 11870 3417 11871 3417 11879
3408 11894 3404 11880 3404 11895 3416 11922
3407 11992 3408 11989 3440 11985 3447 12017
3477 12023 3479 11888 3429 11864 3407 11870
3407 11848 3403 11848
TIME...MOT...LOC 0244Z 240DEG 48KT 3470 11959
KaplanThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 5:00 PM PST | Special Marine Warning | LOX | 105 min | |
| Jan 7, 5:48 PM PST | Special Weather Statement | LOX | Santa Barbara | 57 min |
| Jan 7, 6:02 PM PST | Areal Flood Advisory | LOX | Santa Barbara | 118 min |
| Jan 7, 6:23 PM PST | Special Marine Warning | LOX | 112 min | |
| Jan 7, 6:48 PM PST | Special Weather Statement | LOX | Santa Barbara, Ventura | 87 min |
| Jan 7, 7:39 PM PST | Small Craft Advisory | LOX | 7 hr | |
| Jan 7, 7:55 PM PST | Special Weather Statement | LOX | Los Angeles | 35 min |
| Jan 8, 3:05 AM PST | Gale Warning | LOX | 18 hr | |
| Jan 8, 3:05 AM PST | Small Craft Advisory | LOX | 6 hr | |
| Jan 8, 11:55 AM PST | Flash Flood Watch | LOX | Los Angeles | 19 hr |
| Jan 8, 2:16 PM PST | Wind Advisory | LOX | Santa Barbara | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.